Alert archive / Texas / Lake Wind Advisories in 2009
Lake Wind Advisory 21, NWS Shreveport, LA
NWS Shreveport, LA issued this lake wind advisory at Mar 27, 2009, 9:21 PM CDT for 4 states. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2009, 9:21 PM CDT (02:21 UTC)
- Expired
- Mar 28, 2009, 7:00 PM CDT
- In force
- 22 hr
- Issued by
- NWS Shreveport, LA
All 48 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 920 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSHV 280221 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 921 PM CDT FRI MAR 27 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-281030- /O.NEW.KSHV.LW.Y.0021.090328T0221Z-090329T0000Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON... FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO... MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA... JENA...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT... PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER... JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON... CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE... HEMPHILL 921 PM CDT FRI MAR 27 2009 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT SATURDAY. A STRONG COLD FRONT IS PUSHING QUICKLY THROUGH THE FOUR STATE AREA THIS FRIDAY EVENING...WITH GUSTY WINDS TO 30 MPH. IN THE WAKE OF THIS STRONG COLD FRONT...A POWERFUL UPPER LEVEL STORM SYSTEM OVER NORTH TEXAS TONIGHT...WILL SLIDE EASTWARD ALONG THE RED RIVER...AND MOVE RIGHT OVER THE I-30 CORRIDOR DURING THE EARLY MORNING HOURS. AS THIS COLD HIGH PRESSURE BUILDS INTO THE FOUR STATE AREA...THE PRESSURE GRADIENT WILL REMAIN HIGH THROUGH THE OVERNIGHT AND PERSIST FOR MUCH...IF NOT ALL OF SATURDAY. THESE STRONG WESTERLY WINDS WILL BEGIN TO DIMINISH AFTER SUNSET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 24
3 follow-up statements
000 WWUS74 KSHV 281028 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 528 AM CDT SAT MAR 28 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-281800- /O.CON.KSHV.LW.Y.0021.000000T0000Z-090329T0000Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON... FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO... MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA... JENA...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT... PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER... JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON... CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE... HEMPHILL 528 AM CDT SAT MAR 28 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WESTERLY WINDS BEHIND A STRONG COLD FRONT...WHICH PUSHED QUICKLY THROUGH THE FOUR STATE AREA FRIDAY EVENING...WILL CONTINUE THROUGH THE MORNING AND AFTERNOON HOURS TODAY. SUSTAINED SPEEDS OF 15 TO 25 MPH...WITH GUSTS TO NEAR 35 MPH AT TIMES...CAN BE EXPECED. AS HIGH PRESSURE BEGINS TO SETTLE INTO THE REGION BY LATE IN THE DAY...THESE STRONG WESTERLY WINDS WILL BEGIN TO DIMINISH AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ VII
000 WWUS74 KSHV 281631 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 1131 AM CDT SAT MAR 28 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-290000- /O.CON.KSHV.LW.Y.0021.000000T0000Z-090329T0000Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON... FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO... MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA... JENA...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT... PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER... JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON... CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE... HEMPHILL 1131 AM CDT SAT MAR 28 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG WESTERLY WINDS WILL PERSIST ACROSS ALL OF THE FOUR STATE REGION TODAY...IN WAKE OF A COLD FRONT WHICH PUSHED THROUGH THE AREA FRIDAY EVENING. SUSTAINED SPEEDS OF 15 TO 25 MPH...WITH GUSTS TO NEAR 35 MPH AT TIMES...CAN BE EXPECTED THROUGH LATE AFTERNOON. WIND SPEEDS WILL BEGIN TO RELAX THIS EVENING AS HIGH PRESSURE BEGINS TO SETTLE SOUTHEAST INTO NORTHCENTRAL TEXAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS SHOULD USE EXTREME CAUTION WHEN VENTURING ONTO AREA LAKES...ESPECIALLY OVER OPEN WATERS. $$ 15
000 WWUS74 KSHV 282108 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 408 PM CDT SAT MAR 28 2009 ARZ050-051-059-OKZ077-TXZ096-108>111-124-290515- /O.NEW.KSHV.FZ.W.0001.090329T0500Z-090329T1400Z/ /O.CON.KSHV.LW.Y.0021.000000T0000Z-090329T0000Z/ SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-FRANKLIN-TITUS- CAMP-MORRIS-WOOD- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN... IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG... DAINGERFIELD...QUITMAN 408 PM CDT SAT MAR 28 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG WESTERLY WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH AT TIMES...WILL PERSIST ACROSS ALL OF THE FOUR STATE REGION THROUGH EARLY EVENING...BEFORE RELAXING EARLY THIS EVENING AS HIGH PRESSURE BEGINS TO SETTLE SOUTHEAST INTO NORTHCENTRAL TEXAS. MEANWHILE...WRAP AROUND CLOUDINESS ON THE BACKSIDE OF A POWERFUL UPPER LEVEL STORM SYSTEM OVER NORTHERN ARKANSAS WILL SHIFT EAST OUT OF THE REGION THIS EVENING...WHILE WINDS CONTINUE TO RELAX AS SURFACE HIGH PRESSURE BUILDS SOUTHEAST INTO CENTRAL TEXAS. TEMPERATURES WILL FALL AT OR BELOW FREEZING FOR A FEW HOURS LATE TONIGHT GENERALLY NORTHWEST OF A MINEOLA AND DAINGERFIELD TEXAS...TO ASHDOWN AND NASHVILLE ARKANSAS LINE. TEMPERATURES ARE EXPECTED TO RISE BACK ABOVE FREEZING BY MIDMORNING SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS SHOULD USE EXTREME CAUTION WHEN VENTURING ONTO AREA LAKES...ESPECIALLY OVER OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. RESIDENTS SHOULD TAKE EXTRA PRECAUTIONS TO PROTECT TENDER VEGETATION THAT WILL BE SUSCEPTIBLE TO THESE COLD TEMPERATURES. && $$ ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-125-126- 136>138-149>153-165>167-290000- /O.CON.KSHV.LW.Y.0021.000000T0000Z-090329T0000Z/ HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-BOWIE-CASS-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE- RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...HOPE...PRESCOTT...TEXARKANA... LEWISVILLE...MAGNOLIA...EL DORADO...SHREVEPORT...BOSSIER CITY... MINDEN...HOMER...RUSTON...FARMERVILLE...MANSFIELD...COUSHATTA... BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES... WINNFIELD...COLFAX...COLUMBIA...JENA...ATLANTA...GILMER... JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON... CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE... HEMPHILL 408 PM CDT SAT MAR 28 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG WESTERLY WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH AT TIMES...WILL PERSIST ACROSS ALL OF THE FOUR STATE REGION THROUGH EARLY EVENING...BEFORE RELAXING EARLY THIS EVENING AS HIGH PRESSURE BEGINS TO SETTLE SOUTHEAST INTO NORTHCENTRAL TEXAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS SHOULD USE EXTREME CAUTION WHEN VENTURING ONTO AREA LAKES...ESPECIALLY OVER OPEN WATERS. $$ 15
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Mar 27, 6:47 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Mar 27, 6:47 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 647 PM CDT FRI MAR 27 2009 .UPDATE... ADDED NEW TORNADO NO. 82 VALID UNTIL 2AM LST. WILL UPDATE AGAIN AT 02Z FOR TOR NO. 78. FRONT IS AT TYLER WITH 25KTS FROM THE WNW AND TDS A DROPPIN. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 67 41 53 38 65 / 60 100 10 10 0 MLU 74 45 55 36 65 / 30 100 20 10 0 DEQ 67 40 46 32 63 / 80 100 30 10 0 TXK 68 41 47 34 63 / 70 100 20 0 0 ELD 73 43 49 34 65 / 50 100 20 10 0 TYR 68 37 50 35 67 / 70 100 10 0 0 GGG 69 38 51 35 66 / 70 100 10 0 0 LFK 66 39 58 37 69 / 60 100 10 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24
Hazardous weather outlook, Mar 27, 11:58 AM CDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1158 AM CDT FRI MAR 27 2009 TXZ096-108>111-124-125-136-137-149-150-152-165-281100- RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-GREGG- CHEROKEE-RUSK-NACOGDOCHES-ANGELINA- 1158 AM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING WEST OF A CLARKSVILLE TO ZAVALLA LINE. THE MAIN SEVERE WEATHER RISKS WILL BE LARGE HAIL...POSSIBLY APPROACHING 2 INCHES IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR. ISOLATED TORNADOES CANNOT BE RULED OUT. A POWERFUL STORM SYSTEM WILL PUSH A DRYLINE INTO THE REGION AFTER 1 PM. THIS WILL LIKELY RESULT IN THUNDERSTORM DEVELOPMENT ACROSS THE REGION BY MID AFTERNOON. THE COMBINATION OF VERY STRONG JET STREAM DYNAMICS AND AMPLE MOISTURE WILL RESULT IN SOME STORMS BECOMING SEVERE. WITH VERY COLD TEMPERATURES ALOFT...LARGE HAIL WILL BE A GOOD POSSIBILITY. IN ADDITION...LOW LEVEL WIND SHEAR SHOULD BE STRONG ENOUGH SUCH THAT TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...A CONVECTIVE COMPLEX WILL MOVE EAST OF THE TEXAS HILL COUNTRY AND INTO DEEP EAST TEXAS EARLY THIS AFTERNOON. THESE STORMS WILL ALSO POSE A RISK OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE MAIN RISK FOR SEVERE WEATHER WILL LIKELY PUSH EAST OF THE REGION EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... STRONG WESTERLY WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS UP TO 35 MILES AN HOUR...CAN BE EXPECTED SATURDAY. THESE WIND SPEEDS ARE EXPECTED TO DIMINISH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED BETWEEN 1 AND 4 PM. ARZ060-070-071-LAZ001>003-010-011-017-018-TXZ097-112-126-138-151- 153-166-167-281100- HEMPSTEAD-MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER-DE SOTO- RED RIVER-SABINE LA-NATCHITOCHES-BOWIE-CASS-MARION-HARRISON- PANOLA-SHELBY-SAN AUGUSTINE-SABINE TX- 1158 AM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTHWEST LOUISIANA AND ADJACENT AREAS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. TORNADOES...LARGE HAIL...POSSIBLY APPROACHING 2 INCHES IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR WILL BE POSSIBLE WITH ANY SEVERE STORMS. A POWERFUL STORM SYSTEM WILL PUSH A COLD FRONT INTO THE REGION LATE THIS AFTERNOON. THUNDERSTORMS WILL LIKELY DEVELOP ACROSS EAST TEXAS...THEN MOVE INTO THE AREA REGION LATE IN THE DAY. THE COMBINATION OF VERY STRONG JET STREAM DYNAMICS AND AMPLE MOISTURE WILL RESULT IN SOME STORMS BECOMING SEVERE. WITH VERY COLD TEMPERATURES ALOFT...LARGE HAIL WILL BE A GOOD POSSIBILITY. IN ADDITION...LOW LEVEL WIND SHEAR SHOULD BE STRONG ENOUGH SUCH THAT TORNADOES WILL ALSO BE POSSIBLE. THE MAIN RISK FOR SEVERE WEATHER WILL LIKELY PUSH EAST OF THE REGION BY MID EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... STRONG WESTERLY WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS UP TO 35 MILES AN HOUR...CAN BE EXPECTED SATURDAY. THESE WIND SPEEDS ARE EXPECTED TO DIMINISH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED BETWEEN 4 AND 8 PM. ARZ050-051-059-OKZ077-281100- SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN- 1158 AM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTHEAST OKLAHOMA AND ADJACENT AREAS OF SOUTHWEST ARKANSAS. THE MAIN SEVERE WEATHER RISKS WILL BE LARGE HAIL...POSSIBLY APPROACHING 2 INCHES IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR. ISOLATED TORNADOES CANNOT BE RULED OUT. A POWERFUL STORM SYSTEM WILL PUSH A DRYLINE INTO EAST TEXAS AFTER 1 PM...WITH A COLD FRONT MOVING ACROSS THE REGION LATE IN THE AFTERNOON. THIS WILL LIKELY RESULT IN THUNDERSTORM DEVELOPMENT ACROSS THE REGION BY MID AFTERNOON. THE COMBINATION OF VERY STRONG JET STREAM DYNAMICS AND AMPLE MOISTURE WILL RESULT IN SOME STORMS BECOMING SEVERE. WITH VERY COLD TEMPERATURES ALOFT...LARGE HAIL WILL BE A GOOD POSSIBILITY. IN ADDITION...LOW LEVEL WIND SHEAR SHOULD BE STRONG ENOUGH SUCH THAT TORNADOES WILL ALSO BE POSSIBLE. THE MAIN RISK FOR SEVERE WEATHER WILL LIKELY PUSH EAST OF THE REGION EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... STRONG WESTERLY WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS UP TO 35 MILES AN HOUR...CAN BE EXPECTED SATURDAY. THESE WIND SPEEDS ARE EXPECTED TO DIMINISH SATURDAY NIGHT. COLD AIR MOVING INTO THE REGION BEHIND THE STORM SYSTEM WILL LIKELY RESULT IN A LIGHT FREEZE ACROSS THE REGION SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED BETWEEN 1 AND 4 PM. ARZ061-072-073-LAZ004>006-012>014-019>022-281100- NEVADA-COLUMBIA-UNION AR-CLAIBORNE-LINCOLN-UNION LA-BIENVILLE- JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE- 1158 AM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE BY THIS EVENING EAST OF A PRESCOTT ARKANSAS TO POLLOCK LOUISIANA LINE. TORNADOES...LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR WILL BE POSSIBLE WITH ANY SEVERE STORMS. A FEW THUNDERSTORMS MAY DEVELOP ACROSS THE REGION THIS AFTERNOON IN ADVANCE OF A POWERFUL STORM SYSTEM. THE STORMS ARE EXPECTED TO ORGANIZE INTO A SQUALL LINE THIS EVENING WEST OF THE HIGHWAY 167 CORRIDOR...JUST AHEAD OF THE COLD FRONT. THE SQUALL SHOULD THEN MOVE ACROSS THE REMAINDER OF SOUTH CENTRAL ARKANSAS AND NORTHEAST LOUISIANA. THE COMBINATION OF VERY STRONG JET STREAM DYNAMICS AND AMPLE MOISTURE WILL RESULT IN SOME STORMS BECOMING SEVERE. WITH VERY COLD TEMPERATURES ALOFT...LARGE HAIL WILL BE A GOOD POSSIBILITY. IN ADDITION...LOW LEVEL WIND SHEAR SHOULD BE STRONG ENOUGH SUCH THAT TORNADOES WILL ALSO BE POSSIBLE. THE MAIN RISK FOR SEVERE WEATHER WILL LIKELY PUSH EAST OF THE REGION BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... STRONG WESTERLY WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS UP TO 35 MILES AN HOUR...CAN BE EXPECTED SATURDAY. THESE WIND SPEEDS ARE EXPECTED TO DIMINISH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED AFTER 6 PM. BUTTS
In the hours before
Local storm report, Mar 27, 5:03 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 4 WNW BALL 31.43N 92.47W
03/27/2009 E0.75 INCH GRANT LA LAW ENFORCEMENT
HAIL NEAR GRANT-RAPIDES PARISH LINE
&&
04Special weather statement, Mar 27, 6:09 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CDT FRI MAR 27 2009
TXZ136-149-280015-
CHEROKEE-SMITH-
609 PM CDT FRI MAR 27 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 715 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
SMITH AND CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
ARP...BULLARD...JACKSONVILLE...MAYDELLE...MIXON...MOUNT
SELMAN...PONTA...REESE...RUSK...TROUP...TYLER AND WHITEHOUSE...
AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHANDLER TO 10
MILES NORTHEAST OF DIALVILLE...OR ALONG A LINE EXTENDING FROM 14
MILES WEST OF TYLER TO 12 MILES NORTHEAST OF PALESTINE...MOVING
NORTH AT 35 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
PARKERLocal storm report, Mar 27, 8:00 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL JOAQUIN 31.97N 94.05W
03/27/2009 E0.50 INCH SHELBY TX BROADCAST MEDIA
&&
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 4:08 PM CDT | Freeze Warning | SHV | Howard, Little River, Sevier | 17 hr |
| Mar 27, 8:22 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 38 min |
| Mar 27, 9:58 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Natchitoches, Winn | 62 min |
| Mar 27, 10:26 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Lincoln, Ouachita, Union, Winn | 64 min |
| Mar 27, 11:06 PM CDT | Tornado Warning | SHV | Ouachita | 39 min |
Nearby
Lake Wind Advisories in Texas, 2009Lake Wind Advisories in Louisiana, 2009Lake Wind Advisories in Arkansas, 2009Every lake wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.